MAUDE Adverse Event Report: DEPUY MITEK LLC US MICRO QA PLUS W/ #3/0 SUTURE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US MICRO QA PLUS W/ #3/0 SUTURE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 212843
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by healthcare professional in australia that during an unknown surgery on (b)(6) 2022, it was observed that the anchor on the micro qa plus w/ #3/0 suture device was loose upon opening its package.During in-house engineering evaluation, it was determined that the anchor was not in place.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The complaint device was received and evaluated.Upon visual inspection, the device was not received in its entire packaging.It could be observed that the anchor was not in place.Finally, it could be detected damage and scratches on the top of the anchor and the sleeve was found with slighly damage condition.A manufacturing record evaluation was performed for the finished device lot number:6l10212, and no non-conformances were identified.According with the visual inspection result, this complaint can be confirmed.A manufacturing investigation was performed; as a result, a training verification has been performed at the moment in the production where the issue could have occurred.Every employee has completed the training for the processes.According to process failure modes and effects analysis, the potential occurrence of having loose anchor upon opening anchor has been evaluated to 0 over 42959 parts since 2016, with a ratio of 0.000 % < 0.02% and is ranking 1 (= improbable and negligeable).This risk is acceptable.Complaint research, with the same defect did show 0 other case with this issue from 2016 to now with the item reference 212843: no nr was found during the research.Based on the above, it is confirmed that the manufacturing process has been performed according to the validated processes.There are 100% control and upon visual inspection, the device was not received in its entire packaging.It could be observed that the white card with the suture and the anchor were found still attached to the device.Finally, it could be detected damage and scratches on the top of the anchor and the sleeve was found with chipped condition as well.The bounding is limited on this part as the complaint analysis shows that there is no other occurrence of such defect for this batch, the batch before and the batch after.The root cause is not manufacturing related.The root cause for the issue experienced cannot be determined.A possible root cause can be attributed to handling of the packaging upon opening or product interaction during the set up.However, it cannot be conclusively affirmed.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
MICRO QA PLUS W/ #3/0 SUTURE
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15464220
Report Number1221934-2022-02935
Device Sequence Number15177662
Product Code HWC
UDI-Device Identifier10886705002375
UDI-Public10886705002375
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number212843
Device Catalogue Number212843
Device Lot Number6L10212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown